Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 9, 2006, 1:16 AM CST for Bastrop County, Lee County, Williamson County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 1:16 AM CST (07:16 UTC)
- Expired
- Mar 9, 2006, 1:42 AM CST
- In force
- 26 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Bastrop County, TX, Lee County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 11:25 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.3 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 090719
SVREWX
TXC021-287-491-090800-
/O.NEW.KEWX.SV.W.0007.060309T0716Z-060309T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
116 AM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
WILLIAMSON
LEE
BASTROP
* UNTIL 200 AM CST
* AT 116 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS MOVING TO EASTERN WILLIAMSON...NORTHERN LEE...AND
NORTHERN BASTROP COUNTIES...SOME POSSIBLY SEVERE. THUNDERSTORMS
WERE MOVING NORTHEAST AT 45 TO 50 MPH. HAIL...STRONG WINDS AND
FREQUENT DEADLY LIGHTNING WILL ACCOMPANY THESE STORMS.
* OTHER LOCATIONS IN THE WARNING INCLUDE JARRELL...THRALL...
GRANGER...LEXINGTON...GRANGER DAM...BARTLETT...DIME BOX AND
TANGLEWOOD.
LAT...LON 3014 9683 3005 9704 2979 9732 3007 9765
3021 9748 3042 9736 3051 9759 3044 9778
3063 9794 3064 9804 3091 9784 3075 9729
3048 9716 3056 9697 3033 9675 3030 9666
$$2 follow-up statements
000
WWUS54 KEWX 090732
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
135 AM CST THU MAR 9 2006
TXC021-287-491-090800-
/O.CON.KEWX.SV.W.0007.000000T0000Z-060309T0800Z/
WILLIAMSON TX-LEE TX-BASTROP TX-
135 AM CST THU MAR 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR BASTROP...LEE AND WILLIAMSON COUNTIES...
AT 130 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS...SOME POSSIBLY SEVERE...OVER EASTERN WILLIAMSON...
NORTHERN BASTROP AND NORTHERN LEE COUNTY MOVING NORTHEAST AT 50
MPH. HAIL...FREQUENT DEADLY LIGHTNING AND STRONG WINDS WILL
ACCOMPANY THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3014 9683 3005 9704 2979 9732 3007 9765
3021 9748 3042 9736 3051 9759 3044 9778
3063 9794 3064 9804 3091 9784 3075 9729
3048 9716 3056 9697 3033 9675 3030 9666
$$000
WWUS54 KEWX 090742
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
143 AM CST THU MAR 9 2006
TXC021-287-491-090800-
/O.CAN.KEWX.SV.W.0007.000000T0000Z-060309T0800Z/
WILLIAMSON TX-LEE TX-BASTROP TX-
143 AM CST THU MAR 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR BASTROP...LEE AND WILLIAMSON
COUNTIES IS CANCELLED...
THUNDERSTORMS THAT WERE IN WILLIAMSON...LEE AND BASTROP COUNTIES HAVE
DIMINISHED AND MOVED EAST OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3014 9683 3005 9704 2979 9732 3007 9765
3021 9748 3042 9736 3051 9759 3044 9778
3063 9794 3064 9804 3091 9784 3075 9729
3048 9716 3056 9697 3033 9675 3030 9666
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 11:57 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 8, 11:57 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1157 PM CST WED MAR 8 2006 .AVIATION... A LINE OF TSTMS FM EAGLE PASS TO AUSTIN IS MOVING EAST AT 30 KTS. A CDFNT WL MOV THRU KDRT ARND 08Z AND KAUS AND KSAT ARND 10Z. AHD OF FNT CIGS 25 SCT-BKN WITH CI OVC. LL WND SHEAR PSBL KAUS AND KSAT FM 06-10Z. BHD CDFNT, CONDS VFR XCP FOR OCNL 6SM DU. WNDS 20-30KT SUSTAINED WL WEAKEN THRUT THE DAY AND BCM VRB BY 03Z. && .PREV DISCUSSION... (ISSUED 923 PM CST WED MAR 8 2006) UPDATE... ADDED CHANCE OF SHOWERS WITH A FEW THUNDERSTORMS OVER PARTS OF SOUTH CENTRAL TEXAS FOR TONIGHT...AHEAD OF PACIFIC COOL FRONT AND ITS ASSOCIATED 500 HPA TROF. AS PACIFIC COOL FRONT MOVES ACROSS AREA LATER TONIGHT AND EARLY THURSDAY...DRIER CONDITIONS FORECAST TO QUICKLY FOLLOW FROM THE WEST. WINDY DAY EXPECTED THURSDAY IN WAKR OF PACIFIC COOL FRONT... WITH MILD TO WARM AFTERNOON HIGHS. MOSTLY CLEAR CONDITONS THURSDAY NIGHT WITH COOL TEMPS EXPECTED TO BE FOLLOWED BY SUNNY AND WARM FRIDAY. SLIGHT CHANCE FOR SHOWERS SHOWS UP ON THE WEEKEND TO MONDAY MORNING...FOLLOWED BY DRY CONDITIONS TUESDAY THROUGH WEDNESDAY. PREV DISCUSSION... (ISSUED 559 PM CST WED MAR 8 2006) AVIATION... A RETREATING DRY LINE IS MOVG WEST AT 12 KT. ISOLD RW/TRW WL DVLP ALG DRY LINE OVER THE HILL COUNTRY ARND 02Z. PREFRONTAL RW PSBL KAUS VCNTY ARND 06Z. WIND SHEAR WILL BE A PROBLEM FM 06-10Z AS WNDS AT 2K INCRS TO 40-50KT. ISOLD RW/TRW WL DVLP ALG APPROACHING STG CDFNT AT 08Z AND MOV INTO KAUS VCNTY 10Z. AFT 10Z NW WNDS 20G30KT WL PERSIST THRU 18Z WITH OCNL 6SM DU. WNDS WL DECREASE THRUT THE DAY, DROPPING TO 10KT BY 23Z. PREV DISCUSSION... (ISSUED 350 PM CST WED MAR 8 2006) DISCUSSION...A TRICKY FORECAST FOR THIS EVENING ACROSS SOUTH CENTRAL TEXAS. THE THREAT FOR THUNDERSTORMS IS STILL A POSSIBILITY. NOT MUCH CHANCE IN TERMS OF PRECIPITATION...IT IS MAINLY A MATTER OF CONVECTIVE THUNDERSTORMS. THERE IS STILL A SIGNIFICANT CAPPING INVERSION IN PLACE...HOWEVER...TEMPERATURES HAVE INCREASED TO THE MID 80S AND EVEN INTO THE LOWER 90S IN SOME AREAS. IT IS UNLIKELY THE CAP WILL BREAK...THUS AT THIS TIME NOT EXPECTING THUNDERSTORMS TO OCCUR...BUT WILL KEEP A WATCHFUL EYE ON THE SITUATION. A PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION ON THURSDAY. NOT EXPECTING MUCH COLD AIR...JUST DRY AIR. THUS...WENT 5 TO 10 DEGREES ABOVE GFS MOS GUIDANCE AND IN SOME INSTANCES ABOVE THE NAM AS WELL. ANY COLD AIR ADVECTION ASSOCIATED WITH THE FRONTAL PASSAGE WILL BE DIMINISHED BY DOWNSLOPING WINDS. IT WILL BE A VERY BREEZY DAY WITH A POSSIBILITY OF A WIND ADVISORY NEEDING TO BE ISSUED. THIS WILL CREATE VERY WARM TEMPERATURES ONCE AGAIN WITH HIGHS REACHING THE MID 80S. A RED FLAG WARNING IS IN EFFECT FOR THURSDAY DUE TO LOW RELATIVE HUMIDITIES AND GUSTY WINDS. CONDITIONS WILL REMAIN DRY FOR THE REMAINDER OF THE WORK WEEK. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MENTIONED IN THE FORECAST FOR SATURDAY WITH POSSIBLE DRYLINE STORMS. DID NOT STRAY MUCH FROM GUIDANCE IN THE EXTENDED PERIODS. EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 8 AM THURSDAY TO 7 PM THURSDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 8 AM THURSDAY TO 7 PM THURSDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 8 AM THURSDAY TO 7 PM THURSDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && 08/06
Hazardous weather outlook, Mar 9, 12:55 AM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1255 AM CST THU MAR 9 2006 TXZ171>173-183>194-202>209-217>225-228-091230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1255 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN HILL COUNTRY AND PARTS OF SOUTH CENTRAL TEXAS TIL 6 AM. LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A RED FLAG WARNING IS IN EFFECT THURSDAY MORNING THROUGH EARLY THURSDAY EVENING FOR LOW HUMIDITIES AND GUSTY WEST WINDS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 8, 9:24 PM CST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 924 PM CST WED MAR 8 2006 TXZ171>173-183>194-202>209-217>225-228-090615- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 924 PM CST WED MAR 8 2006 ...SCATTERED SHOWERS TONIGHT AND WINDY THURSDAY... AN AREA OF DEVELOPING SHOWERS WAS FROM NEAR BRAKETTVILLE TO WEST OF KERRVILLE...WITH A FEW ISOLATED THUNDERSTORMS. THIS AREA OF SCATTERED SHOWERS OR THUNDERSTORMS IS EXPECTED TO DEVELOP EAST TONIGHT ACROSS PARTS OF SOUTH CENTRAL TEXAS. A PACIFIC COOL FRONT AND ITS ASSOCIATED WEATHER SYSTEM ALOFT IS FORECAST TO SWEEP EAST OF THE AREA THURSDAY...BRINGING STRONG WEST AND NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 35 TO AROUND 40 MPH.
Special weather statement, Mar 8, 9:30 PM CST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 930 PM CST WED MAR 8 2006 TXZ171>173-183>194-202>209-217>225-228-090615- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 930 PM CST WED MAR 8 2006 ...SCATTERED SHOWERS OR THUNDERSTORMS TONIGHT AND WINDY THURSDAY... AN AREA OF DEVELOPING SHOWERS AND THUNDERSTORMS WAS FROM EAST OF BRAKETTVILLE TO HONDO AND NORTH TO NEAR KERRVILLE. THIS AREA OF SCATTERED SHOWERS OR THUNDERSTORMS IS EXPECTED TO DEVELOP EAST TONIGHT ACROSS PARTS OF SOUTH CENTRAL TEXAS. A PACIFIC COOL FRONT AND ITS ASSOCIATED WEATHER SYSTEM ALOFT IS FORECAST TO SWEEP EAST OF THE AREA THURSDAY...BRINGING WEST AND NORTHWEST WINDS OF 15 TO 30 MPH...WITH GUSTS TO 35 TO AROUND 40 MPH.
Local storm report, Mar 8, 10:37 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 PM CST WED MAR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM HAIL MEDINA 29.80N 99.25W
03/08/2006 E1.75 INCH BANDERA TX LAW ENFORCEMENT
&&
JPBLocal storm report, Mar 9, 12:13 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1213 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 10 NW BEE CAVE 30.41N 98.07W
03/08/2006 M0.75 INCH TRAVIS TX STORM CHASER
&&
JPBLocal storm report, Mar 9, 12:13 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1213 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL 10 NW BEE CAVE 30.41N 98.07W
03/08/2006 M0.75 INCH TRAVIS TX STORM CHASER
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 10:29 PM CST | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 61 min |
| Mar 8, 11:05 PM CST | Severe Thunderstorm Warning | EWX | Blanco, Hays, Travis | 40 min |
| Mar 8, 11:10 PM CST | Severe Thunderstorm Warning | EWX | Medina | 60 min |
| Mar 8, 11:35 PM CST | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Kendall | 36 min |
| Mar 9, 12:39 AM CST | Severe Thunderstorm Warning | EWX | Hays, Travis | 53 min |
| Mar 9, 1:16 AM CST | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Williamson | 44 min |
| Mar 9, 5:25 AM CST | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 10 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.